MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zct150 17.5 diopter intraocular lens (iol) was implanted in the patient's right eye (od) on (b)(6) 2018.It was later explanted due to a hyperopic outcome on (b)(6) 2018.The replacement lens was a zct150, a larger 18.5 diopter lens.There was no incision enlargement, vitrectomy, or sutures used.Reportedly, the patient is doing well.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 10/1/2018.Device returned to manufacturer? yes.Device evaluation: visual inspection shows the product is cut into two pieces, most probably to make explant possible.Considering the condition of the lens, additional analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: during the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured according to specifications.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.Complaint history: a search of complaints revealed that no similar complaints were received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7883789
Report Number3011852734-2018-00161
Device Sequence Number2726488
Product Code HQL
UDI-Device Identifier05050474552098
UDI-Public(01)05050474552098(17)210803
Combination Product (Y/N)Y
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2021
Device Model NumberZCT150
Device Catalogue NumberZCT150U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/20/2018
10/25/2020
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date10/18/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005